Jump to content

Hi from sparrow


[ic...]

Recommended Posts

Hi guys. I'm a 32yo F, dosing off of a two year-3mg a day Xanax dosage.

I started taking Xanax for social anxiety and then after a nearly fatal car accident I started taking it every day. I'm now down to 1mg, sometimes .5mg a day. I still feel like that Rx bottle is running me.

 

I have some questions.... Are any of you parents out there? I hate being so irritable around my children because I am lowering my dosage and it feels like I am crawling out of my skin.

 

Also when I went down from 3mg to one I had severe migraines and puking...can I expect the same once I go from 1mg to totally being Free of benzos?

 

I'm happy for any advice and just to have someone to talk to would be much appreciated!

Link to comment
Share on other sites

Hi and welcome to BenzoBuddies, icysparrow.

 

You have done a great job of coming down from 3mg Xanax on your own.  Is your doctor supportive of you getting off the drug?  They don't always know/believe in tapering off slowly but it's very helpful having them on board for the necessary prescriptions.

 

Over the years we've had many members taper off of Xanax using one or more of the 3 main tapering methods described at "Withdrawal Methods" at the top of the page.  We currently have some parents who share your concern at not being able to be the best mommy right now.  I feel sure you will be able to support each other through this. 

Link to comment
Share on other sites

Thanks beeper

Yea, the 3mg taper to 1... I did that on my own. Not really realizing that the crazy withdrawal symptoms I was feeling were from coming down in dosage. I just though I was going crazy. I really did.

 

My new Dr, she is very supportive of me...

My old Dr just left his practice and me with an endless Rx refill with one of his colleagues. I know he would never try to cause me harm. But I don't think that most people, unless you have been through it understand the pain and discomfort of being trapped by Xanax and all the nastiness of trying to get off of it. Even my therapist who is a very supportive man, thinks that I am being ocd when I tell him I feel like I am in a dream, I don't feel real, I feel like I am watching my life happen from the outside instead of living.

Now I know its just the Xanax. Errr, I am starting to get that at least.

 

I will check out all the methods for withdrawal and all that this site has to offer. I am happy for the support and to have others to talk to.

Link to comment
Share on other sites

Welcome, icysparrow

 

You will find much support here from alot of really nice people. Feel free to ask questions.

 

pj

 

 

Link to comment
Share on other sites

Thanks pj.

Thanks Kristin

 

Maybe you can answer a question for me....

Once I'm off this crap, can I expect to have the memory that I once used to?

I feel like I am in a daily trance. But then if I go without taking it, I feel physically ill.

 

 

Link to comment
Share on other sites

Hi,

 

You will get your memory back. When I first found this great site, I couldn't even remember how to use the enter key on my computer.

Link to comment
Share on other sites

That's a relief, and motivation as well. It feels like I've lost a billion brain cells since I've been on this :-\

It will be nice when I can hold an intelligent convo again....

thanks

Link to comment
Share on other sites

Dear Sparrow.  Welcome to BB's, You will find that many of us have gone thru, or are still going thru the pain and we each have so much to give each other. My memory is still not up to snuff, but is much better than 5 months ago when I c/t ed off of benzo's. I forgot how to flush my toilet one day......and of course I had to have a panic attack over it. LOL. Life gets better  Brushy
Link to comment
Share on other sites

Hi Sparrow,

  Congratulations on your accomplishment :thumbsup: I know the w/d sucks, but you are headed in the right direction, and you have it so much together than I would if I was in your shoes. I am very proud of you. You are very young and have a wonderful life ahead of you ;) I'm so glad you found BB and you are on your way to total healing :) Keep up the good work :thumbsup:

 

Rhapsodygirl

Link to comment
Share on other sites

Hey icysparrow,

 

 

My doctor pretty much handed me the script for Xanax like there was no tomorrow. When I told him I wanted to come off he was in total agreement, but also told me he thought I might have to be on them forever. I understand how discouraging it can feel sometimes, but at least you have a new doctor that's board with you. If you feel it gets too rough there's always the option of crossing over to Valium, which has a much greater half life than Xanax and can make for a smoother taper. If not, many members on the forum have tapered of Xanax and are now healing or fully healed. Let us know how we can help. Welcome to BenzoBuddies!

Link to comment
Share on other sites

Brushy,

thanks for the support. I guess we have to laugh at ourselves sometimes. At least after reading so many of bbs members posts I'm able to say OK this is not ME this is the Benzo thats doing this to me.

 

RhapsodyGirl,

I really appriciate your kind words. I cant say that the lower dosage in Xanax was all willpower, I just did it because I was going through a really ugly divorce and I figured my biggest anxiety trigger was gone!! Then I just thought the really weird side effects were because I was having a mental breakdown from the divorce. Im going for a much slower taper now. Congrats to you on your progress. You give me hope.

 

Shaneb,

Thanks for the advice. I may do the switch over to Valium if my doc agrees. I have been seeing her for a couple months now and just last week started following her orders to taper. I just wasn't ready to cut back until today.

I just thought that I was going crazy, not having withdrawel symptoms. Lol. I guess the latter is better. Except if I were going crazy it might actually feel more comfortable!

 

-sparrow

 

 

Link to comment
Share on other sites

Well at 11 months off my memory is getting a little better and I don't have the spaced out feeling as much but it's still present most of the day just not as intense.  It is really true what they say healing takes alot of time and old symptoms will go and new ones will creep up.  It's been a crazy ride one that I want off of and soon.  Hang in there and stay strong.  The more you accept the better off you will be. Acceptance is the hardest part of this journey.

 

Hugs

Kristin

Link to comment
Share on other sites

×
×
  • Create New...